Home
Your Body
Nutrition
Health Problems & Therapies
Supplements & Vitamins
Ask a Question

Answer to your Health Question

Question: I have high ALT and AST enzymes in my blood. I need to know what are the causes of this elevation? I feel dizzy and faint sometimes. Is this related with the above matter? Can high AST and ALT lead to muscle pain? Salah

Answer: Dear Salah,

Normal levels for AST are from 5 to 40 and for ALT from 7 to 56. High levels of AST and ALT enzymes are, in some cases, indicators of liver damage (ie. Hepatitis).

Certain medications can also alter the levels of ALT and AST enzymes such as:

- Aspirin, ibuprofen
- Anti-seizure medication
- Certain antibiotics
- Cholesterol lowering drugs
- Anti-depressants
- Cardiovascular drugs

Elevated levels of liver enzymes do not usually create any symptoms.

Do you have any other questions? Visit our Q & A Central

Disclaimer: The information contained in this web site is for educational purposes only and is not meant to replace medical advice, diagnose or treat any disease.
Your use of this site indicates your agreement to be bound.